Respiratory Therapist/Prescibed (3) different inhalers
I'am a ptsd service-connected vietnam veteran with other various medical conditions. I have been prescibed (3) different inhalers to take on a daily basis. My first question is that normal to take (3) inhalers? The three medications that my pulmologist prescribed me are as follows:
1. Albuterol 90MCG (CFC-F) 200D oral inhaler to take four times a day as needed.
2. Budesonide 160/Formotor 4.5MCG 120D inhaler- inhale 2 inhalations by mouth twice a day for asthma or copd.
3.Tiotropium BR 18MCG Handihaler, inhale 1 inhalation (18MCG) in inhaler by mouth everyday for breathing.
I'am being treated for depression, anxiety, urinary incontinence/kidney problems & bladder spasm, enlarged prostate, glaucoma, copd, constipation, sleep apnea, acid reflux(gerd), nerve pain in both legs (I walk with a cane).
Since taking Spiriva & Symbicort, I have had serious side effects such as:
1. Wheezing everyday, never had this problem before taking both of these medications.
2. Shortness of breath/Difficulty breathing on a daily basis, never had this problem before taking both of these medications.
3. Cough producing mucus on a daily basis, never had this problem before taking both of these medications.
4. Muscle/body aches and pains.
5. Sneezing daily
6. Blurred vision
7. Increased urination
9. Occassional hoarseness
My wife thinks that I should be taken off of both these medications, and just to take the albuterol. I used to be on Abuterol/Ipratrop which worked fine. I would appreciate your professional advice. Thank you in advance for all your help.
The regimen you doctor currently has you on is pretty much the "Gold Standard" order set for a COPD patient. While I understand that "one size fits all" philosophy should not necessarily be the rule of the day in relation to patient care and medicine, this is just basically a combination of medications that address the common symptoms of COPD.
The Albuterol is the short-acting/"emergency" inhaler to be used when you feel acutely short of breath or can hear wheezing in your chest/lungs. The Spiriva is your Anti-cholinergic that works partly as a 24-hour long-acting bronchodilator. And the Symbicort is your "combo drug" which includes both a long-acting bronchodilator mixed with an inhaled steroid. When the Spiriva and Symbicort are used as prescribed, a majority of COPD'ers don't feel the need for short-acting relief with Albuterol because the long-acting drugs usually do their jobs well.
Questions: Are you using a spacer/chamber with your Albuterol and Symbicort? If not, you NEED to in order to get any use out of them. Plus, it leads to less medicine deposition in your mouth, which can cause mouth/tongue soreness and Thrush bacteria to grow. And ALWAYS wash your mouth out after taking any inhaled drug, just to be safe.
As for the laundry list of adverse reactions you feel you are having, I cannot speak to any of those as that's more geared for an MD to answer. But I will say I literally have never had anyone ever say they have experienced the whole list of things you mentioned. Check with your doctor on that, because to have all those different reactions is beyond bizarre. I hope this helps.
Best of Health!